706?1280258259
Vitamin B6 Toxicity User Group
Underlying causes of B6 toxicity
About This Group:

Vitamin B6 is a water-soluble vitamin that can result in nerve damage when too much is taken in the form of supplements. B6 is found naturally in most grains such as flax and wheat. Many vitamin supplements and diet pills also contain more than the daily requirements of vitamin B6. B6 toxicity, also known as B6 overdose, is rare and most doctors are unfamiliar with it. It's becoming more common as manufacturers are adding B6 supplements to many vitamins and fortifying cereals. Symptoms commonly include a feeling of pins and needles, like nails being driven into you, generally in your hands and feet or anywhere else in your body where you've sustained nerve damage in the past. However, instead of pain, symptoms may include numbness. Either is refered to as neuropathy. Anytime you eat foods with certain forms of vitamin B in them (B1, B3, B6), your symptoms worsen for many hours. B6 toxicity is usually reversible by avoiding foods with vitamin B in them for 6 months to 3 years.

Founded by Meganamy on July 27, 2010
49 members
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Underlying causes of B6 toxicity

I have been reading the posts on Vitamin b6 toxicity. I started having the pins and needles 6 months ago. My neurologist did a B6 test and my B^ level was 1400. I take no vitamins with b6 in them only Calcium and B3. I checked to make sure there was no B6. Since then it has fluxuated with the lowest being 285. I had a blood test last week and it is back up to 1000. Do you have any ideas of what to do next. My neurologist suggested that maybe I should see a endrocronologist. .
1 Comment
Blank
Avatar_f_tn
Sounds like you're still taking something that has B6 hidden in it. First, I'd list everything that you're taking regularly. Some foods like cereals are "enriched" with B6 but I still don't think they'd have that effect by themselves. Are you taking other pills? I've found that even Vitamin C pills have things in them which exacerbate my symptoms. It's probably not the Vitamin C, it's the filler, the white starchy powder that holds them together, that bothers me. Cold medicines bother me but they don't list B6. Power drinks, other prescription medications. Something has B6 hidden in it and it's still getting into your system somehow.

I've found that B6 toxicity is so little known that a lot of doctors and pharmacists just say "No, that pill shouldn't bother you." Well, it might. Anti-depressants, I've been told, are high in vitamin B and can cause this, for example. You have to really be your own best advocate. I've seen so many doctors who just had no idea how to help and I've had to list what I was eating and do my own research.
Blank
Recent Activity
Avatar_f_tn
Blank
TimHa joined this group
Welcome them!
Aug 05
Avatar_m_tn
Blank
chris677 joined this group
Welcome them!
Aug 03
Avatar_m_tn
Blank
Joshann joined this group
Welcome them!
Aug 02
MedHelp Health Answers
Related Tags